MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 27MECJ-502
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During a mitral valve replacement procedure, a 27 mm masters series mitral valve was attempted to be rotated with the sjm holder and one leaflet dislodged from the butterfly hinge and got stuck within the housing of the valve.The valve was explanted and replaced with a smaller 25 mm masters series mitral valve.Cpb time was extended for 30 minutes due to this event; however, the patient is reported to be stable.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.One leaflet was dislodged intact from the orifice.The sewing cuff contained a small tear, roughly where the retention suture would have secured the valve to the holder.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the leaflet dislodgment remains unknown; however, information from the field indicated that a smaller, 25mm, valve was subsequently implanted.Please note, per the instructions for use artmt100122073 rev.A, "if the native annulus measurement falls between two sjm¿ masters series mechanical heart valve sizes, use the smaller size sjm¿ masters series mechanical heart valve." "the two retention sutures on the valve holder/rotator must be cut and removed before the sjm¿ masters series mechanical heart valve can be rotated." "the valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7923490
Report Number2648612-2018-00085
Device Sequence Number1437792
Product Code LWQ
UDI-Device Identifier05414734006453
UDI-Public05414734006453
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model Number27MECJ-502
Device Catalogue Number27MECJ-502
Device Lot Number6351961
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient Weight66